MAUDE Adverse Event Report: ICU MEDICAL INC. 8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER

ICU MEDICAL INC. 8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER
Model Number B1434
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot review: a review of suspect lot# 3396088 showed that (b)(4) were manufactured, tested, inspected and released in february 2017 citing no exception documents.Receipt inspection: received two (2) used b1434, 8" (20 cm) appx 0.49 ml, smallbore ext set w/0.2 micron filter, clamp, rotating luer; suspected lot# 3396088.Functional testing: both used b1434 extension sets were primed and pressure leak tested.Both 0.2 micron filters leaked from the filter vents.Microscopic examination showed that there was no manufacturing defect however the leakage was typical of contact with alcohol found in antiseptic wipes and some chemotherapy drugs rich in alcohol content.Qe analysis summary: the 0.2 micron filters assembled into the b1434 extension sets were found to have filter vent leaks.Examination of the filter vents showed damage typical of alcohol contact.Filter performance may be impacted by, use of alcohol; nature of fluid used, concentration and duration of use.Icu medical will monitor and trend.
 
Event or Problem Description
Complaint received regarding two b1434, report states: during chemotherapy (etoposide) infusion, medication noted to be leaking @ flat section of filter.This happened on two separate days on the same patient.No adverse patient consequences reported.

Brand Name
8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER
Common Device Name
8" (20 CM) APPX 0.49 ML, SMALLBORE EXT SET W/0.2 MICRON FILTER
Manufacturer (Section D)
ICU MEDICAL INC.
4455 atherton dr.
salt lake city UT 84123
MDR Report Key6879463
Report Number2025816-2017-00212
Device Sequence Number18974358
Product Code FPA
UDI-Device Identifier00887709001657
UDI-Public887709001657
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K941190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model NumberB1434
Device Catalogue NumberB1434
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1